Heavy Snow, Southern Sacramento Mountains / Nc Otero
- When
- February 24, 2:00 PM MST to February 25, 1:00 AM MST
- Where
- Southern Sacramento Mountains / Nc Otero forecast zone
- Reported by
- GENERAL PUBLIC
Eight inches of snow fell in Cloudcroft.
1 heavy snow, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Feb 24, 6:05 AM MST, 7 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 605 AM MST THU FEB 24 2005 .SYNOPSIS... A LOW PRESSURE SYSTEM MOVING INTO ARIZONA WILL COMBINE WITH A COLD FRONT TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE BORDERLAND TODAY AND TONIGHT WITH HEAVY SNOW POSSIBLE OVER THE MOUNTAINS. TEMPERATURES WILL BECOME COLDER WITH SNOW BECOMING POSSIBLE OVER SOME LOWLAND AREAS TONIGHT AND FRIDAY MORNING. HIGH PRESSURE AND WESTERLY WINDS WILL BRING A RETURN OF WARMER DRY WEATHER MONDAY AND TUESDAY. && .DISCUSSION... AFD RUNNING VERY LATE THIS MORNING THANKS TO SOFTWARE PROBLEMS ON LATEST AWHIPS BUILD. WEATHER PATTERN REMAINS VERY COMPLEX AS CLOSED UPPER LOW IS BECOMING STATIONARY OVER ARIZONA THIS MORNING WHILE COLD FRONT MOVES THROUGH SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS. AIR MASS IS WEAKLY UNSTABLE DUE TO COLD AIR ALOFT. IN ADDITION STRONG WIND SHEAR EXISTS AS LOW LEVEL NORTHEAST FLOW NOW EXTENDS UNDER 55 KT SOUTHWESTERLY MID LEVEL WINDS. LIFTING IS DEEP AS SHORT WAVES AHEAD OF MAIN LOW MOVE ACROSS SOUTHERN ROCKIES. FINALLY CWA WILL LIE UNDER LEFT FRONT QUADRANT OF 130 KT UPPER JET STREAK EXTENDING INTO BAJA AND NORTHWESTERN MEXICO TODAY AND TONIGHT. ALSO EXPECT SOME ISENTROPIC LIFT TO PERSIST ALOFT AS AIR IS FORCED OVER COOL DOME IN LOWER BOUNDARY LAYER. ALL THESE FACTORS INDICATE AT LEAST SCATTERED PRECIP THROUGH FRIDAY. COMBINATION OF DYNAMIC COOLING ALOFT AND LOW LEVEL COLD ADVECTION WILL ALSO LOWER TEMPERATURES AND FREEZING LEVELS THROUGH FRIDAY MORNING SUGGESTING STRONG SNOW POTENTIAL AT LEAST OVER HIGH TERRAIN. AT MOMENT EXPECT THE SACS TO SEE PERIODS OF MODERATE TO HEAVY SNOW INTO FRIDAY MORNING SO HAVE ISSUED HEAVY SNOW WARNING. MORE SIGNIFICANT SNOW SHOULD HOLD OFF UNTIL TONIGHT OVER THE GILAS WHERE UPSLOPE FLOW WILL BE WEAKER...THUS HAVE SNOW ADVISORY FOR GILAS TONIGHT AND FRIDAY MORNING. TEMPERATURES MAY FALL BELOW FREEZING OVER LOWER ELEVATIONS NORTH OF LAS CRUCES TONIGHT BUT WILL HOLD OFF ON ADVISORIES BECAUSE GFS SUGGESTING ONLY LIGHT PRECIP AFTER MIDNIGHT. UPPER LOW FORECASTED TO MOVE NORTHWARD INTO CENTRAL ROCKIES FRIDAY AFTERNOON AND SATURDAY WHILE SERIES OF SHORT WAVES CONTINUE TO EJECT THROUGH CWA. MOVEMENT OF LOW WILL PLACE CWA IN MORE WESTERLY FLOW WITH A CORRESPONDING DECREASE IN MOISTURE SO RAIN/SNOW COVERAGE SHOULD DIMINISH OVER WEEKEND. SHORT WAVE RIDGE MOVING ACROSS THE SOUTHWEST WILL BRING DRY WARMER WEATHER MONDAY AND TUESDAY BUT LATEST GFS SHOWS YET ANOTHER CUT OFF LOW ENTERING ARIZONA WEDNESDAY. FOR NOW WILL KEEP FORECAST DRY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 53 35 49 33 53 / 40 30 30 20 20 SIERRA BLANCA TX 47 33 42 32 51 / 40 30 30 20 20 LAS CRUCES 52 34 49 31 54 / 40 30 30 20 20 ALAMOGORDO 46 31 46 29 51 / 50 40 40 20 20 CLOUDCROFT 30 20 27 21 31 / 60 50 50 30 20 TRUTH OR CONSEQUENCES 49 31 46 29 52 / 50 40 40 20 20 SILVER CITY 49 28 41 26 44 / 50 40 40 20 20 DEMING 54 33 47 31 52 / 40 30 30 20 20 LORDSBURG 55 33 49 31 51 / 40 40 30 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING TODAY THROUGH FRIDAY MORNING NM ZONE 25. SNOW ADVISORY TONIGHT AND FRIDAY MORNING NM ZONE 22. && 05 ROGASH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 600 AM MST THU FEB 24 2005 NMZ022>025-030>032-TXZ055-056-241955- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 600 AM MST THU FEB 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND THROUGH EARLY THIS EVENING WITH ISOLATED STORMS PRODUCING HAIL UP TO AN INCH IN DIAMETER...LOCALLY HEAVY RAINS AND WIND GUSTS TO 40 MPH. HEAVY SNOW WILL ALSO FALL OVER PORTIONS OF THE SOUTHERN SACRAMENTO MOUNTAINS TODAY THROUGH FRIDAY MORNING WITH SNOW ACCUMULATIONS FROM 6 TO 10 INCHES. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED RAIN SHOWERS WILL OCCUR ACROSS THE DESERT LOWLANDS FRIDAY THROUGH SUNDAY WITH SNOW SHOWERS OVER THE MOUNTAINS. LIGHT SNOW MAY ALSO FALL OVER SOME LOWER ELEVATIONS FRIDAY AND SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY REQUIRED TODAY FOR STRONG THUNDERSTORM ACTIVITY. ROGASH
1 heavy snow. Local standard time, as filed.
Eight inches of snow fell in Cloudcroft.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441296.